Jump to content

Recommended Posts

I've been on trileptal for 4-5 years. I just recently realized that it's doing nothing for me except cause me to become really stupid, twitch, feel extremely restless, constantly exhausted, have muscle weakness/twitching in my legs, and generally just feel awful. Up until the beginning of this year, I was on 300mg a day. My pdoc upped it to 450mg a day a month later, than a few months after that upped it all the way to 900mg. It did nothing but make me feel absolutely TERRIBLE, and really angry/depressed.

Before I could go back and say it wasn't working for me, my pdoc "fired me". Said I had an eating disorder and couldn't see me any longer. Within the following month, I lowered it down to 600mg. Down to 750mg, then after half the month went by lowered it to 600mg. 

I stayed on 600mg for about 3 months. But 3 weeks ago (which would be the end of that 3 months) I decided to try and go off it completely. Took my last 150mg dose this morning.

So my question is.. is 3 weeks too fast to ween off 600mg of trileptal? I still don't feel 100% better and I have read a lot of scary things about withdrawal, problems with sodium levels due to withdrawal, seizures, etc.

Link to comment
Share on other sites

Also I started trileptal when I was 14 (19 now)... Could the fact that I've been on it so long from an early age mean the "mental foggyness" or stupidity last forever? It usually got better and was only really bad when my dosage was upped a few different times but this year it hasn't seemed to get better at all... I feel like my IQ )& cognitive ability has been hindered. I've started to have strange headaches in only certain parts of my head as well which I'm going to a neurologist about next week....

Link to comment
Share on other sites

We really can't help you if you're not working with a physician.

 

That said, in addition to mood disorder symptoms returning, you increase your seizure threshold by a coming off an AC too quickly.  I don't know and can't say what "too quickly" is but you need to be careful and possibly consider consulting with a general practitioner to make sure you do this safely.

Link to comment
Share on other sites

You'll have to consult a physician as to whether or not you are titrating down safely.

 

The mental fogginess won't last forever.

 

You're not concerned about your mood symptoms returning? Why not?

Link to comment
Share on other sites

 Share

×
×
  • Create New...